MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK DRYDOCK STATION; DRY DOC

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK DRYDOCK STATION; DRY DOC
Catalog Number DD15
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the authorized person for the patient stated the patient developed a uti while using the system.They are not sure if it was from system.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause could be due to "material degradation due to cleaning solution.¿ the lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "setup: 1.Connect the canister to wall suction and set to a minimum of 40mmhg continuous suction.Always use the minimum amount of suction necessary.If using the drydoctm vacuum station, connect the canister to the unit and turn the unit on.Please consult the drydoctm vacuum station user guide for further information.2.Using standard suction tubing, connect the purewicktm female external catheter to the collection canister.Peri-care and placement: 3.Perform perineal care and assess skin integrity (document per hospital protocol).Separate legs, gluteus muscles, and labia.Palpate pubic bone as anatomical marker.4.With soft gauze side facing patient, align distal end of the purewicktm female external catheter at gluteal cleft.Gently tuck soft gauze side between separated gluteus and labia.Ensure that the top of the gauze is aligned with the pubic bone.Slowly place legs back together once the purewicktm female external catheter is positioned.Note: patient can be positioned on back, side lying, frog legged, or lying on back with knees bent and thighs apart (lithotomy position) prior to device placement.Removal: 5.To remove the purewicktm female external catheter, fully separate the legs, gluteus, and labia.To avoid potential skin injury upon removal, gently pull the purewicktm female external catheter directly outward.Ensure suction is maintained while removing the purewicktm female external catheter.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.Maintenance: 6.Replace the purewicktm female external catheter at least every 8-12 hours or if soiled with feces or blood.Always assess skin for compromise and perform perineal care prior to placement of a new purewicktm female external catheter indication for use: the purewick¿ female external catheter (fec) is intended for non-invasive urine output management for female patients.Caution: the purewick fec contains dry natural rubber contraindications (not to be used by): ¿ patients who retain urine, or are unable to empty their bladder.Warnings: ¿ do not use the purewick¿ fec with a bedpan or any material that does not allow for sufficient airflow.¿ to avoid potential skin injury, never push or pull the purewick¿ fec against the skin during placement or removal.¿ never insert the purewick¿ fec into vagina, anal canal, or other body cavities.¿ discontinue use if an allergic reaction occurs.¿ after use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.Precautions: ¿ not recommended for patients who are: ¿ agitated, combative, or uncooperative and might remove the purewick¿ fec ¿ having frequent episodes of bowel incontinence without a fecal management system in place ¿ experiencing skin irritation or breakdown at the site ¿ experiencing moderate/heavy menstruation and cannot use a tampon ¿ do not use barrier cream on the perineum when using the purewick¿ fec.Barrier cream may impede suction.¿ not recommended for use on patients with a known latex allergy.¿ proceed with caution in patients who have undergone recent surgery of the external urogenital tract.¿ always assess skin for compromise and perform perineal care prior to placement of a new purewick¿ fec.¿ maintain suction until the purewick¿ fec is fully removed from the patient to avoid urine backflow.Recommendations: ¿ in the home setting, wash hands thoroughly before device placement.¿ properly placing the purewick¿ fec snugly between the labia and gluteus holds the purewick¿ fec in place for most patients.Mesh underwear may be useful for securing the purewick¿ fec for some patients.¿ check device placement and the patient¿s skin at least every 2 hours.¿ replace the purewick¿ fec every 8-12 hours or when soiled with feces or blood.¿ change suction tubing at least every thirty (30) days." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
PUREWICK DRYDOCK STATION
Common Device Name
DRY DOC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9928386
Report Number1018233-2020-02371
Device Sequence Number2377863
Product Code NZU
UDI-Device Identifier00801741151781
UDI-Public(01)00801741151781
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDD15
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;